MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 8000 E 602 MODULE; IMMUNOCHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 8000 E 602 MODULE; IMMUNOCHEMISTRY ANALYZER
Model Number E602
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Na.
 
Event or Problem Description
The initial reporter alleges there is an issue with the elecsys vitamin d gen.3 calset lot 525313.The reporter stated they started using the calibrator lot in (b)(6) 2021 and precision was poor.The customer switched to another lot of calibrator and validations performed with this lot were approved.The reporter stated they started using calibrator lot 525313 again starting on (b)(6) 2021.In the following days, the reporter stated they received questionable low patient results for approximately 200 patient samples tested with the elecsys vitamin d gen.3 assay.The reporter provided specific data for six patient samples that had discrepant vitamin d results.The samples were initially tested at the customer site on a cobas 8000 e 602 module (serial number (b)(4)) on (b)(6) 2021.The initial measurements were reported outside of the laboratory to a clinician.The first sample was repeated at the customer site on the same e602 analyzer on (b)(6) 2021.Samples 2-6 were sent to a second site for repeat testing on a cobas 6000 e 601 module (serial number (b)(4)) on (b)(6) 2021.All repeat values were believed to be correct.The first sample initially resulted in a vitamin d value of 25.18 nmol/l, which repeated as 44.38 nmol/l on (b)(6) 2021.The second sample initially resulted in a vitamin d value of 41.02 nmol/l, which repeated as 62.04 nmol/l.The third sample initially resulted in a vitamin d value of 33.3 nmol/l, which repeated as 55.1 nmol/l.The fourth sample initially resulted in a vitamin d value of 25.32 nmol/l, which repeated as 46.07 nmol/l.The fifth sample initially resulted in a vitamin d value of 19.52 nmol/l, which repeated as 37.58 nmol/l.The sixth sample initially resulted in a vitamin d value of 19.92 nmol/l, which repeated as 38.84 nmol/l.The vitamin d reagent lot number was 557617; the expiration date was requested but not provided.
 
Additional Manufacturer Narrative
Calibrator lot 525313 was used at both sites.At the second site, control recovery was good when using calibrator lot 525313.Two calibrator lots were in use at the customer site, lots 525313 and 555921.Fluctuation in calibrator signals were seen between (b)(6) 2021 on e 602 serial number (b)(6) when lot 525313 was in use.Many calibrations with 3 different kits were performed within a short time with signals that were too low for the first calibrator level.This is consistent with a handling issue.Upon further review of calibration data, it was observed that the recommended recalibration frequency with single kits after 7 days is not always followed.Upon review of quality control data for e 602 serial number (b)(6), most data is within range.Some data was outside of range in november 2021 when calibrator lot 525313 was in use.Upon review of control data from the second site, qc precision was more stable and controls were not outside of range except for one measurement.No major findings were observed when checking the customer instrument (e 602 serial number (b)(6)).Based on the available data a generic issue with the reagent or used calibrator is not evident.The investigation could not identify a product problem.The cause of the event could not be determined.Medwatch fields d1., d2., d4., g1., and g4.Have been updated.

Brand Name
COBAS 8000 E 602 MODULE
Common Device Name
IMMUNOCHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
na
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
michael leslie
9115 hague road
na
indianapolis, IN 46250
3175214343
MDR Report Key13043023
Report Number1823260-2021-03781
Device Sequence Number3967317
Product Code JJE
UDI-Device Identifier07613336172667
UDI-Public07613336172667
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100853
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE602
Device Catalogue Number09038116190
Device Lot Number525313
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer02/25/2022
Initial Report FDA Received Date12/20/2021
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown